What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 9, 10:38 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 9, 10:38 AM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1138 AM EDT Wed Jun 9 2021
.SYNOPSIS...
Another warm and humid day anticipated with a risk of showers and
thunderstorms as a cold front sweeps through the region. Mainly Dry
and cooler Thursday but there will remain a small chance of a shower
or storm over the Southern Tier. Weak system moves through Friday
with again a chance of a few showers or a thunderstorm.
&&
.NEAR TERM /THROUGH THURSDAY/...
Only minor changes needed to going forecast for the afternoon.
Marine advection fog is hanging tough within a mile of the Lake Erie
shoreline in Downtown Buffalo and also along the southeast and
eastern shoreline of Lake Ontario. Lingered the fog in the forecast
a couple more hours before it finally dissipates. Thunderstorms
still expected to develop early to mid afternoon as MLCAPES rise
over 1000 j/kg and backdoor cold front drops crossing northern North
Country continues to drop across region. Similar to yesterday, deep
layer shear weak and storm motions slow, so heavy rainers will be
primary hazard. A bit more dry air in the mid-levels today per 12z
BUF sounding so DCAPE will be slightly higher this afternoon, thus
stronger storms that build higher cores will also pose risk of
stronger wind gusts.
Behind the front, chances for storms will quickly diminish in
coverage as a drier air mass begins to work into the Lower Lakes.
Still anticipating a muggy and very warm day ahead of the front,
highs may be a tad bit warmer than yesterday as H850T nudge up a
degree or two. Highs in the mid to upper 80s to around 90F in the
warmest locations from the Genesee valley toward the Finger Lakes.
Tonight, showers and thunderstorms will diminish from north to south
with humidity levels beginning to slowly fall off overnight. A
cooler air mass will also begin to infiltrate from the northeast
into the region. The greatest impact from the cooler airmass will be
felt over the North Country as we head into Thursday. Lows
anticipated in the mid 50s east of Lake Ontario to the upper 50s to
low 60s elsewhere by sunrise. Skies will turn mostly clear later in
the night just in time for the solar eclipse that will impact our
area around daybreak on Thursday.
Thursday, sfc high pressure from the Hudson Bay to the Gulf of Maine
will largely provide a dry and pleasant day. With that said, there
may still be a small chance of a shower or storm along the NY/PA
board where the cold front will stall to our south. Otherwise, nice
day anticipated with highs in the upper 70s to low and mid 80s with
less humidity.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Chance for showers temporarily pushes south of the NY/PA line
Thursday night.
On Friday, signs showing up in latest round of model guidance that
primary front may not make it too far into NY. Main mechanism for
showers and thunderstorms now on Friday may just be daytime heating
and convergence along weak lake breeze boundaries.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The long term period will be fairly active with the overall pattern
featuring a few different mid/upper level troughs that will cause
showers and the potential for thunderstorms. The best chance for
showers and thunderstorms will be on Sunday, but each day during the
long term has at least slight chance POPs in place with the overall
lack of high pressure/ridging over the region. Guidance suggests
general larger scale troughing develops early next week over the
Great Lakes and Northeast as a large area of high pressure and
ridging dominate the western half of the country. The building
trough over the Northeast will continue the active pattern, and
bring cooler and less humid conditions compared to what is occurring
this week.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Lingering MVFR cigs at KART will diminish by early afternoon.
Otherwise, VFR conditions will prevail rest of today all areas.
A back door cold front will sweep through the region today,
occurring at present over the North Country (KART), then across all
other terminals this afternoon and evening. With its arrival, some
showers and storms will be possible with brief periods of IFR/MVFR
within any storms at area terminals, especially across the S. Tier.
Tonight, the passage of the front will allow for VFR to resume at
all terminals. Skies will become mostly clear late evening and
overnight.
Outlook...
Thursday and Friday...Mainly VFR. A few spotty showers or storm
still possible across the S. Tier.
Saturday and Sunday...Mainly VFR. Chance of showers and thunderstorms,
especially Sunday.
&&
.MARINE...
Back door cold front will sweep across the region today with some
showers and storms. Light wind flow will then veer to the east and
northeast behind the front with moderate winds resulting in choppier
conditions at times through Thursday lasting into Friday, especially
on Lake Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.
&&
SYNOPSIS...AR
NEAR TERM...AR/JLA
SHORT TERM...JLA
LONG TERM...JLA/SW
AVIATION...AR/JLA
MARINE...AR
Hazardous weather outlook, Jun 9, 4:21 AM EST, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
521 AM EDT Wed Jun 9 2021
NYZ001>008-010-011-100930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-
521 AM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ040-041-LOZ042>045-062>065-100930-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
521 AM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-LOZ030-SLZ022-024-100930-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
521 AM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ012>014-019>021-085-100930-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
521 AM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...Today and tonight.
Scattered thunderstorms this afternoon will be capable of producing
locally heavy rain which could lead to minor flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
Reynolds
In the hours before
Special weather statement, Jun 9, 7:51 AM EST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Buffalo NY
851 AM EDT Wed Jun 9 2021
NYZ006-007-091400-
Oswego-Jefferson-
Including the cities of Oswego and Watertown
851 AM EDT Wed Jun 9 2021
...Areas of Dense Fog East of Lake Ontario This Morning...
Areas of dense fog east of Lake Ontario shore will persist
through 10 AM...before gradually diminishing the rest of the
morning. Visibility near the Lake Ontario shoreline and in the
higher terrain will be as low as just a few hundred feet at times.
If traveling this morning east of Lake Ontario...allow extra time
to reach your destination and be sure to leave plenty of room
between vehicles.
JLA
Special weather statement, Jun 9, 12:28 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Buffalo NY
128 PM EDT Wed Jun 9 2021
NYZ019>021-091900-
Chautauqua-Cattaraugus-Allegany-
128 PM EDT Wed Jun 9 2021
...DEVELOPING THUNDERSTORMS WILL AFFECT SOUTHERN CATTARAUGUS...
SOUTHERN CHAUTAUQUA AND SOUTHERN ALLEGANY COUNTIES...
At 124 PM EDT, radar indicated thunderstorms were developing along a
line extending from near Clymer to Andover and Whitesville. The
storms are moving southwest at 10 mph. The strongest cluster of
storms will impact far southeast Allegany county as storms over
Stueben county move westward into the area.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Jamestown, Olean, Salamanca, Wellsville, Allegany State Park,
Lakewood, Falconer, Allegany, Clymer, St. Bonaventure, Jamestown
West, Whitesville, Weston Mills, Frewsburg, Busti, Hinsdale, Scio,
Carrollton, Celoron and Bolivar.
This includes Interstate 86 near exit 12, between exits 17 and 19,
and between exits 21 and 26.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4200 7976 4210 7976 4220 7774 4200 7775
TIME...MOT...LOC 1724Z 029DEG 4KT 4206 7964 4212 7765
JLA
Special weather statement, Jun 9, 1:33 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Buffalo NY
233 PM EDT Wed Jun 9 2021
NYZ021-091900-
Allegany-
233 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ALLEGANY COUNTY...
At 233 PM EDT, a strong thunderstorm was located near Wellsville,
moving southwest at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Wellsville, Alma, Stannards and Knight Creek.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4200 7824 4215 7798 4203 7784 4200 7787
TIME...MOT...LOC 1833Z 046DEG 15KT 4204 7797
Mitchell
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968830, 968823, 968824, 968827, 968829, 968831, 968826, 968832.